Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 188, NWS Tulsa, OK

July 19, 2018Benton County, Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 19, 2018, 6:51 PM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2018, 6:51 PM CDT (23:51 UTC)
Expired
Jul 19, 2018, 7:45 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Benton County, AR, Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:15 PM CDTTSTM WND DMG1 W Eureka Springs, ARDROPPED A 40 FOOT TALL MAPLE TREE AND TOOK OUT POWER. ESTIMATED 50 TO 60 MPH WINDS.
Jul 19, 7:15 PM CDTTSTM WND DMGEureka Springs, ARTREE DAMAGE. PHOTO RELAYED VIA BROADCAST MEDIA SOCIAL MEDIA ACCOUNT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

039 
WUUS54 KTSA 192351
SVRTSA
ARC007-015-087-200045-
/O.NEW.KTSA.SV.W.0188.180719T2351Z-180720T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
651 PM CDT THU JUL 19 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Northeastern Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...

* Until 745 PM CDT.

* At 650 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles southwest of Crane to 4 miles east of
  Cassville to 2 miles northwest of Washburn, moving southeast at 45
  mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Berryville...                     Eureka Springs...
  Green Forest...                   Garfield...
  Gateway...                        Beaver...
  Carrollton...                     Rudd...
  Kingston...                       Marble...
  Osage...                          Urbanette...
  Rule...                           Grandview...
  Blue Eye...                       Dryfork...
  Beaver Lake...                    Metalton...
  Connor...                         Coin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across SOUTHWEST MISSOURI. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows! 
&&

LAT...LON 3612 9348 3608 9348 3608 9345 3604 9345
      3600 9353 3650 9403 3650 9330 3612 9330
TIME...MOT...LOC 2350Z 309DEG 41KT 3683 9361 3670 9380 3660 9401 

HAIL...<.75IN
WIND...70MPH
 
$$
3 follow-up statements
552 
WWUS54 KTSA 200006
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
706 PM CDT THU JUL 19 2018

ARC007-015-087-200045-
/O.CON.KTSA.SV.W.0188.000000T0000Z-180720T0045Z/
Benton AR-Madison AR-Carroll AR-
706 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN BENTON...NORTHEASTERN MADISON AND CARROLL
COUNTIES...

At 706 PM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Branson West to 9 miles northeast of
Beaver to near Seligman, moving southeast at 40 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Garfield...
Gateway...                        Beaver...
Carrollton...                     Rudd...
Kingston...                       Marble...
Osage...                          Urbanette...
Rule...                           Grandview...
Blue Eye...                       Dryfork...
Beaver Lake...                    Metalton...
Connor...                         Coin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across SOUTHWEST MISSOURI. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 3612 9348 3608 9348 3608 9345 3604 9345
      3600 9353 3650 9403 3650 9330 3612 9330
TIME...MOT...LOC 0006Z 319DEG 33KT 3669 9344 3660 9369 3652 9391 

HAIL...0.88IN
WIND...70MPH
 
$$
067 
WWUS54 KTSA 200023
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
723 PM CDT THU JUL 19 2018

ARC007-015-087-200045-
/O.CON.KTSA.SV.W.0188.000000T0000Z-180720T0045Z/
Benton AR-Madison AR-Carroll AR-
723 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN BENTON...NORTHEASTERN MADISON AND CARROLL
COUNTIES...

At 723 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Urbanette to 3 miles northwest of
Grandview to 4 miles southeast of Gateway, moving southeast at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Garfield...
Gateway...                        Beaver...
Carrollton...                     Rudd...
Kingston...                       Marble...
Osage...                          Urbanette...
Rule...                           Grandview...
Blue Eye...                       Dryfork...
Beaver Lake...                    Metalton...
Connor...                         Coin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3608 9347 3607 9347 3607 9345 3604 9345
      3600 9353 3650 9403 3650 9330 3612 9330
      3612 9348 3608 9348
TIME...MOT...LOC 0023Z 327DEG 30KT 3653 9351 3645 9367 3643 9389 

HAIL...<.75IN
WIND...60MPH
 
$$
822 
WWUS54 KTSA 200035
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
735 PM CDT THU JUL 19 2018

ARC007-200045-
/O.CAN.KTSA.SV.W.0188.000000T0000Z-180720T0045Z/
Benton AR-
735 PM CDT THU JUL 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Arkansas.

LAT...LON 3612 9348 3608 9348 3607 9345 3604 9345
      3600 9353 3631 9384 3631 9382 3634 9387
      3637 9387 3637 9388 3638 9389 3639 9388
      3639 9387 3642 9387 3643 9330 3612 9330
TIME...MOT...LOC 0035Z 321DEG 44KT 3630 9327 3626 9351 3630 9376 

$$

ARC015-087-200045-
/O.CON.KTSA.SV.W.0188.000000T0000Z-180720T0045Z/
Madison AR-Carroll AR-
735 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MADISON AND CARROLL COUNTIES...

At 735 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Carrollton to 3 miles west of
Rule to 4 miles northeast of Clifty, moving southeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Carrollton...
Rudd...                           Kingston...
Marble...                         Osage...
Urbanette...                      Rule...
Rockhouse...                      Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Alabam...                         Delmar...
Denver...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3612 9348 3608 9348 3607 9345 3604 9345
      3600 9353 3631 9384 3631 9382 3634 9387
      3637 9387 3637 9388 3638 9389 3639 9388
      3639 9387 3642 9387 3643 9330 3612 9330
TIME...MOT...LOC 0035Z 321DEG 44KT 3630 9327 3626 9351 3630 9376 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:27 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 19, 6:27 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 PM CDT Thu Jul 19 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected to prevail through the valid period
at all area TAF sites. Have included a VCTS for a few hours this
evening at KROG for storms currently moving across southwest
Missouri.

&&

.PREV DISCUSSION... /Issued 344 PM CDT Thu Jul 19 2018/

DISCUSSION...
Oppressive heat index values currently observed across much of
eastern OK through west central AR and conditions will only slowly
improve through the late evening hours. An additional focus for
the evening into overnight hours will be the evolution of
convection ongoing across central KS into western MO. Strong
instability remains downstream of this convection along with
seasonably strong deep layer shear on periphery of upper low
passing through the upper Midwest. This environment will support
continued S-SE development of the convection however mid level
temps also warm notably with southward extend as sampled by 18z
LMN sounding. While CAM solutions vary in details, the idea of
convection waning as it spreads into the area is a common theme
and supported by observational data. Thus will confine evening
precip chances to far NE OK through far NW AR and, should any
sustained storms make it this far south, then gusty outflow winds
will be a concern.

Temps tomorrow continue to look the hottest in some time. The
advancing cold front will enter northern portions of the area
during the afternoon and may actually serve to initially worsen
heat conditions with a period of pre-frontal heating aligned with
pooling low level moisture. There is some potential for overnight
convective debris to complicate the temperature forecast however
those sensitive to specific heat headlines should prepare for
portions of E OK / NW AR to be upgraded to heat warnings for
tomorrow. Also, late afternoon and evening storms look likely
along the frontal zone however the higher chances may focus east
of the forecast area as mid level temps remain very warm.

The front slowly pushes southward focusing the highest heat across
far SE OK on Saturday with all areas experiencing slightly cooler
and drier conditions by Sunday. The continuation of temps at or
possibly below normal may well persist through much of next week.
Longer term outlooks issued by Climate Prediction Center also
indicate higher chances for below normal temps for the extended
forecast periods.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ068-069.

     Heat Advisory from noon to 9 PM CDT Friday for OKZ049-053>076.

     Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
     053>067-070>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.

     Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
     011-019-020-029.

     Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

&&

AVIATION.....10
Hazardous weather outlook, Jul 19, 4:15 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
415 PM CDT Thu Jul 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
415 PM CDT Thu Jul 19 2018

...EXCESSIVE HEAT AND HUMIDITY TODAY AND FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...This Evening.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Excessive heat is ongoing across a large portion of eastern
Oklahoma and west central Arkansas, with dangerous heat index
values also across northwest Arkansas. Heat index values from 110
to 117 will continue across much of the area through the
afternoon, with a slow decrease in these values into mid to late
evening.

Thunderstorms ongoing in parts of Kansas and Missouri may brush
far northeast Oklahoma and far northwest Arkansas this evening,
with additional isolated to scattered thunderstorm development
possible in these same areas late this evening and into early
Friday morning. Any thunderstorms that do occur across northeast
Oklahoma and northwest Arkansas may pose a limited damaging wind
threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...Dangerous Heat Potential.
SUNDAY...No Hazards.
MONDAY...Dangerous Heat Potential.
TUESDAY AND WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Intense heat and humidity will continue into Friday, with heat
index values above 110 degrees possible for some areas. A weak
cold front will push through the area by Saturday, bringing
somewhat cooler conditions, although heat index values will likely
still exceed 105 in some places this weekend into early next
week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
An increase in heat related responses is likely through Friday.
Local heat response plans may experience an uptick in activation
levels.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:58 PM CDTExcessive Heat WarningTSA7 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.